Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 355, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2015, 2:20 PM CDT for Dale County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 24, 2015, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
881 WUUS52 KTAE 241920 SVRTAE ALC045-242000- /O.NEW.KTAE.SV.W.0355.150724T1920Z-150724T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM CDT FRI JUL 24 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DALE COUNTY IN SOUTHEASTERN ALABAMA... * UNTIL 300 PM CDT * AT 220 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ARITON...OR 10 MILES NORTHWEST OF OZARK...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... OZARK...FORT RUCKER...NEWTON...ARITON...PINCKARD...DILLARD... DILL...BROWNS CROSSROADS...MABSON...WATERFORD...BEAMON...EWELL... BAGWELLS CROSSROADS...KLONDYKE HILL...DALE COUNTY LAKE...DEAN CHURCH ROAD...GOLDBERG FIELD...ROCKY HEAD...MARLEY HILL AND BLACKWELL FIELD A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3158 8578 3161 8572 3142 8543 3129 8561 TIME...MOT...LOC 1920Z 320DEG 23KT 3157 8573 $$ 18-WOOL
1 follow-up statement
206 WWUS52 KTAE 241944 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM CDT FRI JUL 24 2015 ALC045-242000- /O.CON.KTAE.SV.W.0355.000000T0000Z-150724T2000Z/ DALE AL- 244 PM CDT FRI JUL 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL DALE COUNTY... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER OZARK...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OZARK...FORT RUCKER...NEWTON...PINCKARD...AND HUNT FIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3148 8572 3153 8559 3142 8543 3129 8561 TIME...MOT...LOC 1943Z 319DEG 24KT 3145 8561 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:52 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 24, 8:52 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 AM EDT FRI JUL 24 2015 .Near Term [Through Today]... The 12Z KTAE sounding confirms a northwesterly flow regime with a very moist column. The PW is well above normal at 2.15 inches. Surface analysis shows a cold front neat Atlanta. This front will continue to slip south toward the forecast area today, possibly reaching into our northern zones. The latest CAM guidance suggests this could limit afternoon convective coverage across our northeastern zones below what we have been advertising and we made a slight adjustment there. The main message today is that convective coverage will be high. Once again, we will be faced with a threat of isolated wet microbursts that could prompt warnings for damaging straight-line winds. SPC has us in a marginal risk for severe. The one bit of good news is that the increased cloud cover and thunderstorms coverage could keep temps from getting quite as high as recent days. TLH has peaked at 98 or 99 degrees each of the past 7 days and we are forecasting 94 today. We also may manage to get by without a heat advisory as max apparent temps will "only" be around 105. && .Aviation... [Through 12Z Saturday] Once IFR ceilings lift at ABY, VFR conditions will prevail outside of thunderstorms. Any storm that develops could briefly lower ceiling and visibility to IFR and be accompanied by gusty winds. over 30 knots. MVFR visibility will be possible toward the end of the period after 09Z. && .Prev Discussion [415 AM EDT]... .Short Term [Tonight Through Sunday]... In the upper levels, there is a ridge centered over the Southern Great Plains and a trough extending down the east coast. At the sfc, low pressure will linger just to the east. On Saturday, a cool front will move through bringing increased chances for rain and thunderstorms. By Sunday, this boundary will be south of the region and drier air will be moving in from the north confining rain chances mainly to the eastern Big Bend. Highs will be in the mid to upper 90s on Saturday and in the low to mid 90s on Sunday. Saturday, will be humid with heat indices in the 100 to 110 degree range. On Sunday, the drier air will keep heat indices around 100. .Long Term [Sunday Night Through Friday]... In the upper levels, a high height center will be centered over TX and a closed low will be forming over FL. At the sfc, a low lingering around central FL will drift into northeast FL by Wednesday. Early in the week, the region will be in the dry slot behind the low. Some moisture around the low may creep in mid to late week, as the low moves closer. The best chance for rain will be in the eastern counties in FL and the southeastern counties in GA, particularly on Wednesday and Thursday. Afternoon highs will be in the low to mid 90s. Heat indices are expected to be around 100 degrees on Monday and Tuesday and will increase slightly as the week progresses. .Marine... Today and tonight winds will be westerly at 15 to 20 knots. Small craft operators should exercise caution. On Saturday, winds will be a little lighter around 15 knots. Expect seas of 3 to 5 feet today. An unsettled weather pattern will be in place through the weekend, bringing increased chances for rain and thunderstorms. Some storms will have gusty winds and frequent lightning. .Fire Weather... Other than possible high dispersion values on Saturday, there are no other fire weather concerns. .Hydrology... There's some potential for heavy rainfall across the region on today ahead of an approaching frontal boundary, with the greatest threat focused into the Southeast Florida Big Bend. Only the Steinhatchee River is running above normal at this time. With widespread 1.5 to 3 inches of rain expected over the next 48 hours, only modest rises are anticipated on the smaller rivers in the SE Florida Big Bend. && .Preliminary Point Temps/PoPs... Tallahassee 94 76 94 75 95 / 80 50 50 20 20 Panama City 91 79 92 78 91 / 70 50 40 20 20 Dothan 93 75 97 75 95 / 60 40 30 10 10 Albany 94 75 97 74 95 / 70 50 30 10 10 Valdosta 93 75 93 73 94 / 80 50 50 20 20 Cross City 90 77 92 74 91 / 80 60 70 30 40 Apalachicola 90 80 90 77 89 / 80 50 50 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...WOOL MARINE...MCDERMOTT FIRE WEATHER...BARRY HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:19 PM CDT | Special Weather Statement | TAE | Houston | 41 min |
| Jul 24, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.